Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 23, 2001, 2:47 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2001, 2:47 PM EDT (18:47 UTC)
- Expired
- Jun 23, 2001, 3:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
The radar
The Albany radar (KENX), 108 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 231847 SVRALY CTC005-231915- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 247 PM EDT SAT JUN 23 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT * UNTIL 315 PM EDT * AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NEW HARTFORD...OR ABOUT 5 MILES NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW HARTFORD AT 250 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4188 7319 4175 7302 4212 7245 4231 7270
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:25 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 23, 11:25 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1125 AM EDT SAT JUN 23 2001 .DISC...WL UPDATE ZONES TO REFRESH WDRG AND TAKE OUT ANY MENTION OF A THIS MORNING PERIOD. THE ONLY REAL WX CHANGE WL BE TO INCREASE POPS ACRS SRN ZONES FM LIKELY TO CATEGORICAL. WL ALSO CHANGE WRDG TO OCNL SHWRS AND SCT TSTMS IN ALL ZONES. FLASH FLOOD WATCHES WL REMAIN IN EFFECT AND WL NOT EXPAND EWD AT THIS TIME. .ALY...FLASH FLOOD WAuTCH FOR FOR TDA IN ALL OF CWA XCPT LWR CONN VLY VT...BERKS...LITCHFIELD AND DUTCHESS CO/S. MAGLARAS
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.